Minnesota, 2014Flooding in Minnesota, May 10 to 24, 2014
May 10 to 24, 2014 · NWS ARX · 2 events in 2 counties and zones
Runoff from heavy rains in the early and middle parts of May produced a second round of flooding along the Mississippi River across portions of southeast Minnesota.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Runoff from heavy rains in the early and middle parts of May produced a second round of flooding along the Mississippi River across portions of southeast Minnesota.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at May 10, 7:34 PM CST, 1 hour 26 minutes earlier.
Area forecast discussion, May 10, 7:34 PM CST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
834 PM CDT SAT MAY 10 2014
.UPDATE...
ISSUED AT 834 PM CDT SAT MAY 10 2014
MAIN BAND OF RAIN IS ENTERING EASTERN MINNESOTA AND IOWA ALONG THE
LEAD MID LEVEL SHORT WAVE TROUGH THAT RUNS FROM SOUTHEAST NORTH
DAKOTA THROUGH SOUTHWEST MINNESOTA. THE 11.00Z RAP CONTINUES TO
SHOW A WEAKENING TREND IN INSTABILITY...BUT STILL HAS SOME FEEDING
INTO THE BACK EDGE OF THE SHORT WAVE TO WARRANT KEEPING A MENTION
OF THUNDER IN THROUGH THIS EVENING. HAVE SPED UP THE END TIME OF
THIS RAIN BASED ON CURRENT EXTRAPOLATION AND THE PAST FEW RUNS OF
THE HRRR WHICH HAS HAD A GOOD HANDLE ON THIS CONVECTION. WHILE
0-6KM WIND SHEAR IS DECENT...IT IS ALL IN THE LOW LEVELS AND NOT
IN THE LAYER WHERE THIS VERY SKINNY/WEAK INSTABILITY IS IN THE MID
LEVELS. THUS...AM NOT EXPECTING ANYTHING SEVERE THIS EVENING.
HAVE NOT MADE ANY CHANGES TO THE FORECAST FOR TOMORROW...BUT AS
PREVIOUSLY MENTIONED...IT WILL ALL DEPEND ON HOW FAR NORTH THE
WARM FRONT MAKES IT. ONE THING APPEARS CERTAIN AND THAT IS THE
INCREASE IN LOW LEVEL MOISTURE TRANSPORT THROUGH THE DAY AND INTO
THE NIGHT WHICH MAY LEAD TO SOME FLOODING ISSUES IF STORMS TRAIN
TO THE NORTH OF THE FRONT. WILL HAVE TO SEE HOW THE 11.00Z MODELS
COME UP BEFORE MAKING ANY WHOLESALE CHANGES TO THE FORECAST.
&&
.SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT)
ISSUED AT 310 PM CDT SAT MAY 10 2014
MAIN FORECAST CONCERNS THIS PERIOD...SHRA/TSRA CHANCES THIS EVENING
AND AGAIN SUN AFTERNOON/NIGHT. POTENTIAL HEAVY RAINS SUN NIGHT.
18Z DATA ANALYSIS HAD A WEAK RIDGE OF HIGH PRESSURE FROM NORTHEAST
MN THRU SOUTHEAST WI. SUNNY...QUIET DAY OVER THE NORTHEAST HALF OF
THE REGION. WV IMAGERY SHOWED A MORE ROBUST LOOKING SHORTWAVE
LIFTING NORTHEAST ACROSS SD/NEB EARLY THIS AFTERNOON. THIS WAVE AND
SOME 850-700MB MOISTURE TRANSPORT/THERMO-DYNAMIC FORCING RESPONSIBLE
FOR A BROAD BAND OF SCT SHRA/ISOLATED TSRA LIFTING ACROSS NORTHERN
IA/SOUTHWEST MN. PER 10.12Z KMPX SOUNDING...PLENTY OF DRY AIR ABOVE
850MB AHEAD OF THIS BAND OF SHRA/TSRA TO OVERCOME BEFORE PRECIP
REACHES THE GROUND...AND MOST RAIN AMOUNTS SO FAR TODAY HAVE BEEN A
TRACE TO A FEW HUNDREDTHS OF AN INCH.
10.12Z MODELS INITIALIZED WELL...BUT FOR GFS ABOUT 5F HIGH ON SFC
DEW POINTS ACROSS THE SOUTH HALF OF THE UPPER MS VALLEY.
SOLUTIONS CONTINUE TO OFFER A TIGHTER CONSENSUS ON THE SHORTWAVE
TO LIFT ACROSS THE UPPER MIDWEST TONIGHT AND THE NEXT STRONG
TROUGHING/ ENERGY TO CROSS THE ROCKIES SUN/SUN NIGHT.
SLOWER/STRONGER ECMWF/ CAN-GEM OFFERING THE BETTER RUN-TO-RUN
CONSISTENCY WITH THE ROCKIES TROUGHING LATE SUN/SUN NIGHT WITH
GFS/NAM SLOWING TO MATCH UP. NAM APPEARS AS BIT OF AN OUTLIER AT
12Z MON WITH A FURTHER NORTH/EAST SFC LOW/TRAILING COLD FRONT AND
ITS SOLUTION GENERALLY DISCOUNTED. GIVEN THE NOW RATHER TIGHT NON-
NAM CONSENSUS THRU 12Z MON...SHORT- TERM FCST CONFIDENCE FOR A
RATHER ACTIVE PERIOD IS GOOD THIS CYCLE.
FIRST SHORTWAVE CROSSING THE UPPER MIDWEST TONIGHT WEAKENS AS
LOOSES THE BATTLE WITH THE RISING HGTS/RIDGING AHEAD OF THE
STRONGER TROUGHING DIGGING INTO THE ROCKIES. 925-700MB MOISTURE
TRANSPORT/ WARM ADVECTION AND SOME 295-305K ISENTROPIC LIFT STILL
SPREADS NORTHEAST ACROSS THE FCST AREA MAINLY LATE THIS
AFTERNOON/EVENING... WITH STEEPER MID LEVEL LAPSE RATES AND WEAK
INSTABILITY. WILL CONTINUE SHRA/TSRA CHANCES THRU THE EVENING...IN
THE 20-50 PERCENT RANGE...THEN TAPER/END THEM AFTER MIDNIGHT AS
THE LOWER LEVEL FORCING WEAKENS/MOVES EAST OF THE FCST AREA. MOST
RAIN AMOUNTS TONIGHT TO BE QUITE LIGHT.
BREAK FROM THE RAIN CHANCES LATE TONIGHT/SUN MORNING AS SOME 850-
700MB DRYING TEMPORARILY SPREADS ACROSS THE AREA. MOISTURE RETURN
AHEAD OF THE CENTRAL PLAINS LEE LOW ALREADY SPREAD ACROSS THE AREA
SUN MORNING...WITH THE 700MB MOISTURE ARRIVING DURING THE LATER
MORNING/EARLY AFTERNOON HOURS AND 925-50MB MOISTURE ARRIVING DURING
THE AFTERNOON. PW VALUES OF AROUND 1.5 INCHES TO SPREAD NORTH ACROSS
THE AREA FOR SUN AFTERNOON/NIGHT. QUESTION NO LONGER SEEMS IF ITS
GOING TO RAIN LATE SUN AFTERNOON/NIGHT BUT HOW MUCH. BROAD/DEEP
LAYERED FORCING/LIFT AHEAD OF THE SFC THRU MID LEVEL TROUGH SPREADS
ACROSS WITH THE MOISTURE INCREASE SUN AFTERNOON/NIGHT.
AT 00Z MON...MODEL SOUNDINGS SHOWING STABILITY/CIN OF 50-150IN THE
SFC-700MB LAYER WITH MUCAPES OF 500-1500 J/KG OVER MAINLY THE SOUTH
1/3 OF THE FCST AREA. LFC AROUND 700MB IN THE SOUNDINGS WITH THE CIN
IN A RATHER DEEP 900-700MB LAYER. CAPE PROFILE IS DEEP...BUT SKINNY.
WITH WARM CLOUD DEPTH OF AROUND 3500 METERS...THE SKINNY CAPE OF 500-
1500 J/KG DOES NOT SEEM LIKE ENOUGH FOR A BIG HAIL THREAT. WITH THE
AREA LOOKING TO BE NORTH OF THE WARM FRONT SUN EVENING AND THE CIN
BELOW 700MB...APPEARS MAIN TORNADO AND STRONG WIND THREAT WOULD
BE SOUTH OF THE FCST AREA. ALSO...NUMEROUS SHRA/TSRA EXPECTED TO
BE SPREADING INTO/ACROSS THE AREA SUN AFTERNOON/ EVENING...ALL
COMPETING FOR THE SAME CAPE/SHEAR...WILL REDUCE THE SEVERE THREAT
FROM ANY ONE TSRA. CONCERNS AS WELL ON SUN WITH HIGH TEMPS BEING
TOO WARM AND CAPE ON THE HIGH SIDE GIVEN THICKENING
CLOUDS/SHRA/TSRA SPREADING NORTH INTO THE AREA DURING THE
AFTERNOON.
THE 3500 METER WARM CLOUD DEPTH...A WARM FRONT TO THE SOUTH FOR
LIFTING...PW VALUES NEAR 200 PERCENT OF NORMAL AND A FEED OF THIS
MOISTURE ON A 40-50KT 850MB JET SUN NIGHT ALL POINT TSRA BEING
EFFICIENT RAIN MAKERS AND A HEAVY RAIN THREAT. CONSIDERED A FLOOD
WATCH FOR SUN NIGHT/MON...BUT IT WOULD HAVE AND TO BE RATHER BROAD
WITH QPF DETAIL DIFFERENCES AMONG THE MODELS. WILL ISSUE AND ESF FOR
NOW AND PASS ALONG CONCERNS TO THE MIDNIGHT CREW.
.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 310 PM CDT SAT MAY 10 2014
MAIN FORECAST CONCERNS MON THRU TUE NIGHT...SHRA/TSRA CHANCES/RAIN
AMOUNTS MON INTO MON NIGHT...COOLING TEMPERATURES.
MODEL RUNS OF 10.12Z OFFERING A TIGHTER CONSENSUS MON/MON NIGHT AS
THE MID LEVEL TROUGH LIFTS INTO THE UPPER MIDWEST AND THE SFC LOW
LIFTS TO LK SUPERIOR. TREND IS TOWARD COMPROMISE OF THE EARLIER RUNS
ON STRENGTH/TIMING OF THE MID LEVEL TROUGH INTO THE REGION WITH
SOMEWHAT BETTER RUN-TO-RUN CONSISTENCY BY THE ECMWF. IMPROVING
CONSENSUS TUE/TUE NIGHT AS THE TROUGH VIRTUALLY STALLS OVER THE
CENTRAL CONUS. FCST CONFIDENCE IN THE MON-TUE NIGHT PERIOD IS
AVERAGE TO GOOD THIS CYCLE.
BROAD/DEEP FORCING/LIFT CONTINUES OVER THE AREA MON...ALONG WITH A
FEED OF THE 1.5 INCH PW VALUES ON A 30-40KT 850MB JET. STRONGEST OF
THIS IS OVER THE FCST AREA IN THE MORNING...GRADUALLY TRANSLATING
EAST MON AFTERNOON/EVENING AS THE SFC THRU 850MB COLD FRONT/TROUGH
MOVE EAST INTO/ACROSS THE AREA. PLENTY OF FORCING/LIFT REMAINS OVER
THE WEST SIDE OF THE FCST AREA MON AFTERNOON/EVENING...WITH THE 700-
500MB TROUGH AXIS STILL WEST OF THE AREA AND SHORTWAVES LIFT UP THE
EAST SIDE OF THE TROUGH THRU WESTERN MN. HEAVIEST RAIN THREAT SHIFTS
EAST OF THE AREA THRU MON AFTERNOON/EVENING...BUT SHRA/TSRA LOOK TO
CONTINUE ACROSS THE ENTIRE FCST AREA MON AFTERNOON. AFTER A POSSIBLE
1 TO 2 INCHES OF RAIN SUN NIGHT...ANOTHER 1/4 TO 3/4 INCH OF RAIN
POSSIBLE MONDAY. SHRA/TSRA THEN TAPER OFF AND EXIT EAST THRU MON
NIGHT/TUE MORNING AS THE SFC-850MB TROUGH/FRONT MOVE EAST OF THE
AREA.
CONCERNS WITH THE SEVERE THREAT DEPICTED IN DAY 3 SIMILAR TO THOSE
CENTERED ON SUN EVENING. SHRA/TSRA SHOULD BE ONGOING ACROSS MUCH OF
THE UPPER MIDWEST MON MORNING...AND CONTINUE MUCH OF THE DAY. DEBRIS
CLOUDS AND THE RAIN SHOULD LIMIT HIGH TEMPS AND POTENTIAL FOR CAPE
TO BUILD ACROSS THE AREA. USED THE MODEL/ENSEMBLE CONSENSUS HIGHS
FOR MON BUT IF CLOUDS/SHRA/TSRA PREVAIL...THESE ARE LIKELY TOO WARM
RESULTING IN TOO MUCH CAPE IN THE PROGS. MON CAPE PROFILES ALSO DEEP
AND SKINNY SIMILAR TO SUN EVENING. NUMEROUS SHRA/TSRA ALL COMPETING
FOR THE SAME CAPE/SHEAR WILL AGAIN LIMIT THE SEVERE POTENTIAL WITH
ANY ONE STORM.
DRIER/COOLER 925-700MB AIR WRAPS ACROSS THE AREA FOR TUE AFTERNOON/
NIGHT FOR WHAT SHOULD BE DRY PERIODS AND A DECREASE OF CLOUDS. 850MB
TEMPS IN THE +2C TO -1C RANGE BY 12Z WED. THIS PLUS LIGHT WINDS AND
MOSTLY CLEAR SKIES TUE NIGHT...LOWS IN THE UPPER 30S-LOW 40S WED
MORNING APPEAR REASONABLE.
FOR WEDNESDAY THRU SATURDAY.../DAYS 4 TO 7/...
MAIN FORECAST CONCERNS THIS PERIOD...COOL TEMPERATURES AND -SHRA
CHANCES THRU THE PERIOD.
MEDIUM RANGE MODEL RUNS OF 10.00Z/10.12Z HAVE COME INTO BETTER
AGREEMENT WED/THU ON LOCATION/STRENGTH OF THE TROUGHING TO SLOWLY
MOVE ACROSS CENTRAL NOAM. MODELS CONVERGING TOWARD THE EARLIER
ECMWF RUNS. IMPROVING CONSENSUS FOR SOME NORTHERN STREAM ENERGY TO
DROP INTO THE UPPER MIDWEST THU/FRI...FURTHER DEEPENING THE TROUGH
AND CARVING OUT A MID LEVEL OVER THE WESTERN GREAT LAKES FOR FRI
INTO SAT. GIVEN THE IMPROVED MEDIUM RANGE MODEL CONSENSUS...DAY
4-7 FCST CONFIDENCE IS GENERALLY GOOD THIS CYCLE...ESPECIALLY FOR
BELOW NORMAL TEMPERATURES.
ONE SURGE OF COLDER LOW LEVEL HAS ALREADY SETTLED OVER THE REGION BY
WED. A SECONDARY...EVEN COLDER SURGE IS POISED TO DROP SOUTH INTO
THE REGION FOR THU/FRI. 850MB TEMPS PROGGED TO BOTTOM OUT IN THE
-1C TO -3C RANGE AT 12Z FRI. SOME TEMP RECOVERY SAT AS WARMER AIR
ACTUALLY WRAPS IN FROM THE NORTH. SIGNAL REMAINS CONSISTENT FOR
850MB TEMPS TO BE SOME 1.5 TO 2 STANDARD DEVIATIONS BELOW NORMAL
ACROSS THE UPPER MIDWEST FOR MOST OF THE WE-SAT PERIOD. CONFIDENCE
IS GOOD FOR DAY 4-7 HIGHS TO BE SOME 10-15F BELOW NORMAL. LOWS
THRU THE PERIOD A LITTLE TRICKER AND DEPENDENT ON EXTENT OF CLOUD
COVER ANY ONE NIGHT. WITH MODEST 925-700MB MOISTURE AND THE DEEP
COLD CORE TROUGH/LOW AND CYCLONIC FLOW OVER THE REGION...CLOUDS
EXPECTED TO PREVAIL MUCH OF THE WED-SAT PERIOD. IF ANY ONE OF THE
NIGHTS ENDS UP MORE CLEAR THAN CLOUDY...PATCHY FROST WOULD BE
EXPECTED...ESPECIALLY ALONG/NORTHEAST OF I-94 THU/FRI NIGHTS. FOR
NOW THE MODEL/ENSEMBLE CONSENSUS HIGHS/LOWS FOR WED- SAT ARE WELL
TRENDED.
LESS CONFIDENCE ON -SHRA CHANCES IN THE WED-SAT PERIOD AS THESE
CHANCES WILL DEPEND ON THE TIMING OF STRONGER SHORTWAVES THRU THE
PERSISTENT TROUGHING OVER THE REGION. PRESENT TIMING HAS ONE
STRONGER SHORTWAVE DROPPING INTO THE REGION WED THEN MORE
SHORTWAVE ENERGY ROTATING AROUND THE DEEP TROUGH/MID LEVEL LOW
OVER THE WESTERN GREAT LAKES FRI/SAT. WITH THE DEEP CYCLONIC
FLOW...COLD CORE OF 850-700MB TEMPS OVER THE REGION...STEEP SFC-
700MB LAPSE...RATES/WEAK INSTABILITY DURING THE AFTERNOON
HOURS...ANY SHORTWAVE WOULD BE CAPABLE OF TRIGGERING SCT -SHRA.
SMALL -SHRA CHANCES MUCH OF THE WED-SAT PERIOD STILL LOOK
REASONABLE UNTIL THE SHORTWAVE TIMING DETAILS CAN BE SORTED OUT.
ANY PRECIP DURING THE WED-SAT WOULD BE SCT AND LIGHT.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 632 PM CDT SAT MAY 10 2014
THE MAIN FOCUS AT THE TAF SITES IS WITH THE NEXT ROUND OF RAIN AND
POSSIBLE THUNDERSTORMS THAT WILL MOVE THROUGH THIS EVENING.
CONDITIONS ARE VFR THROUGHOUT THE REGION...THOUGH SOME BRIEF DROPS
TO MVFR ARE POSSIBLE IF ANY THUNDERSTORMS DO MANAGE TO MAKE IT
INTO RST OR LSE. CONDITIONS APPEAR TO BECOME LESS FAVORABLE AS THE
NIGHT GOES ON...SO HAVE ONLY INCLUDED VCTS IN THE CURRENT TAFS AS
CONFIDENCE IS NOT VERY HIGH THAT ANY STORMS WILL MAKE IT INTO RST
OR LSE. ANOTHER ROUND OF STORMS WILL MOVE IN TOMORROW...BUT THAT
WILL LIKELY NOT BE UNTIL THE EVENING HOURS. CONDITIONS SHOULD
REMAIN VFR BETWEEN THESE ROUNDS OF SHOWERS/STORMS.
&&
.HYDROLOGY...
ISSUED AT 310 PM CDT SAT MAY 10 2014
MINOR FLOODING/HIGH WATER CONTINUES ALONG PORTIONS OF THE
MISSISSIPPI RIVER. LATER SUN AFTERNOON INTO MON EVENING WILL BE A
WET PERIOD...WITH POTENTIAL FOR 1 TO 2 OR MORE INCHES OF RAINFALL
DURING THAT PERIOD. THE HEAVIEST RAIN/HIGHEST TOTALS WILL FALL
SUNDAY NIGHT INTO MONDAY MORNING. THESE RAINS COULD HAVE
ADDITIONAL IMPACTS ON BOTH TRIBUTARIES AND THE MISSISSIPPI
RIVER...SLOWING THE RATES OF FALL...PRODUCE ADDITIONAL RISES OR
RENEWED FLOODING. WILL ISSUE AN ESF CONCERNING THE POTENTIAL
HEAVY RAINS SUN NIGHT/MON AND RISING RIVER LEVELS/FLOODING THREAT.
CHECK THE LATEST HYDROLOGIC STATEMENTS FOR THE DETAILS.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&
UPDATE...HALBACH
SHORT TERM...RRS
LONG TERM....RRS
AVIATION...HALBACH
HYDROLOGY....RRS
Hazardous weather outlook, May 10, 2:12 PM CST, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
312 PM CDT SAT MAY 10 2014
IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032>034-
041>044-053>055-061-111100-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON-
CRAWFORD-RICHLAND-GRANT-
312 PM CDT SAT MAY 10 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
IOWA...SOUTHEAST MINNESOTA...CENTRAL WISCONSIN...SOUTHWEST
WISCONSIN AND WEST CENTRAL WISCONSIN.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT. SOME OF
THE STRONGER STORMS COULD PRODUCE SOME GUSTY WINDS THROUGH THIS
EVENING. NO ORGANIZED SEVERE WEATHER IS EXPECTED.
FLOODING WILL CONTINUE ALONG PORTIONS OF THE MISSISSIPPI RIVER.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THUNDERSTORMS WILL OCCUR SUNDAY THROUGH MONDAY NIGHT. A FEW OF
THESE STORMS COULD BE STRONG TO SEVERE SUNDAY NIGHT WITH LARGE
HAIL AND DAMAGING WINDS THE MAIN THREATS. THERE IS A CONDITIONAL
THREAT FOR AN ISOLATED TORNADO IF A WARM FRONT CAN MOVE INTO THE
AREA.
THE GREATER THREAT LOOKS TO BE AN EXTENDED PERIOD OF HEAVY RAIN. 1
TO 3 INCHES OF RAIN WILL BE POSSIBLE FROM SUNDAY AFTERNOON THROUGH
MONDAY EVENING THAT COULD RESULT IN RIVER FLOODING...OR AGGRAVATE
EXISTING FLOODING.
FLOODING WILL CONTINUE ALONG PORTIONS OF THE MISSISSIPPI RIVER.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION COULD BE NEEDED SUNDAY NIGHT. RAINFALL REPORTS
INTO EARLY NEXT WEEK WOULD BE APPRECIATED.
.EMERGENCY MANAGEMENT COORDINATION...
NO WEBINAR IS SCHEDULED.
WIZ017-029-111100-
TAYLOR-CLARK-
312 PM CDT SAT MAY 10 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
WISCONSIN AND NORTH CENTRAL WISCONSIN.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT. SEVERE
WEATHER IS NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THUNDERSTORMS WILL OCCUR SUNDAY THROUGH MONDAY NIGHT. A FEW OF THE
STORMS COULD BE STRONG SUNDAY NIGHT WITH SMALL HAIL AND GUSTY
WINDS POSSIBLE.
THE GREATER THREAT LOOKS TO BE AN EXTENDED PERIOD OF HEAVY RAIN. 1
TO 3 INCHES OF RAIN WILL BE POSSIBLE FROM SUNDAY AFTERNOON THROUGH
MONDAY EVENING THAT COULD RESULT IN RIVER FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION SHOULD NOT BE NEEDED. RAINFALL REPORTS INTO
EARLY NEXT WEEK WOULD BE APPRECIATED.
.EMERGENCY MANAGEMENT COORDINATION...
NO WEBINAR IS SCHEDULED.
04
Flood, Wabasha
- When
- May 10, 9:00 PM CST to May 24, 6:00 PM CST
- Where
- Wabasha County, 0.43 mi NNW of Reads Lndg to 1.15 mi ENE of Reads Lndg
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 44.406, -92.084
Runoff from heavy rains in the early and middle parts of May produced another round of flooding along the Mississippi River in Wabasha. The river crested over a foot above the flood stage at 13.2 feet.
Flood, Winona
- When
- May 13, 4:45 PM CST to May 20, 12:30 AM CST
- Where
- Winona County, 0.68 mi NNW of Winona to 0.63 mi NNE of Winona
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 44.059, -91.655
Runoff from heavy rains in the early and middle parts of May produced a second round of flooding along the Mississippi River in Winona. The river crested just over a foot above the flood stage at 14.11 feet.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in Nebraska, May 10 to 12, 2014$30 million · EF3 · 32 events
- High Wind in Nevada, May 10, 20141 death · $201,000 · 58 kt wind · 6 events
- Tornadoes and Hail in Missouri, May 10 to 11, 2014$10,000 · EF2 · 62 events
- Tornado and Flood in Kansas, May 10, 2014$201,000 · EF0 · 41 events
- High Wind in California, May 10 to 11, 2014$531,000 · 85 kt wind · 4 events
- Winter Storm and High Wind in Utah, May 10 to 11, 20142 injured · $135,000 · 63 kt wind · 11 events
- Tornado and Damaging Winds in Alabama, May 10 to 12, 2014$88,000 · EF1 · 3 events
- Heavy Snow in Wyoming, May 10 to 12, 201450 events
- Hail and Damaging Winds in Kansas, May 10, 20142.75 in hail · 42 events
- Hail and Damaging Winds in North Carolina, May 10 to 12, 2014$21,000 · 1 in hail · 12 events
- Hail and Damaging Winds in Missouri, May 10 to 11, 20141.5 in hail · 18 events
- Hail and Damaging Wind in Kentucky, May 10, 2014$20,000 · 65 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 516606, 516607.